Alert archive / Ohio / Areal Flood Warnings in 2019

Areal Flood Warning 21, NWS Cleveland, OH

June 20, 20194 counties in Ohio

NWS Cleveland, OH issued this areal flood warning at Jun 20, 2019, 1:39 PM EDT for 4 counties in Ohio. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2019, 1:39 PM EDT (17:39 UTC)
Expired
Jun 21, 2019, 1:30 PM EDT
In force
24 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Medina County, OH, Stark County, OH, Summit County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 51 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

793 
WGUS41 KCLE 201739
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
139 PM EDT Thu Jun 20 2019

OHC103-151-153-169-211730-
/O.NEW.KCLE.FA.W.0021.190620T1739Z-190621T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Medina OH-Stark OH-Summit OH-Wayne OH-
139 PM EDT Thu Jun 20 2019

The National Weather Service in Cleveland has issued a

* Flood Warning for...
  Southeastern Medina County in northeastern Ohio...
  West central Stark County in northeastern Ohio...
  Southwestern Summit County in northeastern Ohio...
  Northeastern Wayne County in northeastern Ohio...

* Until 130 PM EDT Friday.

* At 130 PM EDT, Local law enforcement confirms ongoing flooding 
  across the warned area due to recent rains. Additional rainfall is 
  expected through this evening which will exasperate flooding 
  conditions. Numerous roads remain flooded and impassable. 

* Some locations that will experience flooding include...
  Akron, Barberton, Green, Wadsworth, Rittman, Doylestown, Chippewa
  Lake, Norton, Canal Fulton, Seville, Clinton, Gloria Glens Park,
  Chippewa-On-The-Lake, Briarwood Beach and Portage Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4103 8155 4085 8151 4086 8165 4093 8173
      4098 8176 4102 8190 4108 8192

$$

Jamison
2 follow-up statements
312 
WGUS81 KCLE 211344
FLSCLE

Flood Statement
National Weather Service Cleveland OH
944 AM EDT Fri Jun 21 2019

OHC103-151-153-169-211730-
/O.CON.KCLE.FA.W.0021.000000T0000Z-190621T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Medina OH-Stark OH-Summit OH-Wayne OH-
944 AM EDT Fri Jun 21 2019

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
SOUTHEASTERN MEDINA...WEST CENTRAL STARK...SOUTHWESTERN SUMMIT AND
NORTHEASTERN WAYNE COUNTIES...

At 930 AM EDT, Runoff from yesterday's rain will end and rivers and 
streams will slowly recede. Though the warning will expire early 
this afternoon, some roads will likely remain closed due to 
lingering flood waters or damage cause by earlier flooding. Obey all 
road closure signs and never cross barricades. 

Akron, Barberton, Green, Wadsworth, Rittman, 
Doylestown, Chippewa Lake, Norton, Canal Fulton, Seville, Clinton, 
Gloria Glens Park, Chippewa-On-The-Lake, Briarwood Beach and Portage 
Lakes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4103 8155 4085 8151 4086 8165 4093 8173
      4098 8176 4102 8190 4108 8192

$$

Jamison
686 
WGUS81 KCLE 211729
FLSCLE

Flood Statement
National Weather Service Cleveland OH
129 PM EDT Fri Jun 21 2019

OHC103-151-153-169-211739-
/O.EXP.KCLE.FA.W.0021.000000T0000Z-190621T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Medina OH-Stark OH-Summit OH-Wayne OH-
129 PM EDT Fri Jun 21 2019

...THE FLOOD WARNING WILL EXPIRE AT 130 PM EDT FOR SOUTHEASTERN
MEDINA...WEST CENTRAL STARK...SOUTHWESTERN SUMMIT AND NORTHEASTERN
WAYNE COUNTIES...

Flood waters have receded, and are no longer expected to pose a
threat to life or property. Please continue to heed any road
closures.

LAT...LON 4103 8155 4085 8151 4086 8165 4093 8173
      4098 8176 4102 8190 4108 8192

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 20, 10:04 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 20, 10:04 AM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1004 AM EDT Thu Jun 20 2019

.SYNOPSIS...
An area of low pressure will move along a stalled front today
across the region. The low will move to the east of the area tonight
and force a cold front south across the area. High pressure
will build east across the area Friday followed by a warm front
that will lift northeast across the area Saturday night. Another
area of low pressure will impact the region with unsettled
weather next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Showers have been more scattered so far this morning but we are
expecting the rain to increase in coverage and intensity as the
upper level trough swings eastward across the area. Locally
heavy rain remains possible.

Stronger storms will be possible if we get even brief heating.
For now will not mention the severe potential in the HWO but it
is something we will need to monitor.

Previous Discussion...
We are seeing widespread light to occasionally moderate showers
across the area this morning ahead of a low pressure system.
The low was located across western Indiana as of this discussion
and is moving east- northeastward. Regional radars show a more
concentrated area of rain and embedded isolated thunder closer
to the low pressure system which will be moving across northern
Ohio and northwest later today. The current Flash Flood Watch
still looks good at this time and no changes need to be made. We
are still looking at a storm total rainfall of 1 to 2 inches
with isolated higher amounts with this weather event. Obviously,
additional rainfall is the last thing we need and any higher
rainfall rates may cause additional flash flooding today.

As the area of low pressure exits the area this evening and
moves east, a cold front will move south across the area and
winds will shift to a northerly direction 5 to 10 mph. Showers
will gradually end from west to east this evening but hang on a
little longer for our far eastern counties overnight. We will
start out mostly cloudy Friday morning with a break in the cloud
cover by late morning and the afternoon.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Friday night begins with a ridge across eastern OH and wrn PA.  To
our west a warm front will extend from IA through KY to SC. The air
will be fairly dry across the region although models continue to
hint at convection developing overnight along and north of the warm
front.  The preferred motion of any convection would be to the
southeast along the thermal gradient so do not see convection
encroaching into much of the area.  For now will have chance pops
for the far west for after midnight but otherwise will keep the area
dry. By Saturday the high will pivot, extending from Lake Huron
across northeast OH into central PA.  The warm front will move a bit
closer but still should remain west and south of the immediate CWA.
The threat for convection should remain across the western most
counties with dry conditions elsewhere. saturday night the warm
front moves into the area and the NAM depicts convection dropping
ese across the area through the night. The GFS is less aggressive.
For now will boost pops to likely west and go with a chance pop for
the rest of northern OH.  Still looks dry across nwrn PA. Sunday the
upper ridge breaks down just a bit as the axis drifts east across
the area.  Will continue with likely pops west and chance pops
elsewhere. Highs Saturday in the mid and upper 70s.  Highs Sunday in
the lower 80s.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Monday models show the upper ridge moving east as a short wave
trough approaches the area from the west. Would expect a decent
chance for showers and thunderstorms with the upper support moving
through so will have likely pops in place for Monday and likely east
for early Monday night.  Drier air will move in from the west Monday
night so will drop pops to chance through the night from the west.
Zonal flow Tuesday will lift into a broad upper ridge by Thursday
centered from the western lakes into the upper midwest. Will carry
chance pops Tuesday and Wednesday mainly for afternoon convection
but the Tuesday through Thursday time frame doesn't look all that
bad.  Highs around 80 each day.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
Ceilings and visibilities will vary from MVFR to IFR with
scattered light to moderate rain showers today. An area of low
pressure is currently moving across northern Ohio this morning.
Ceilings for most if not all TAF sites will drop to IFR later
this morning and maintain IFR through the afternoon and evening
hours. Visibilities will average between 3 and 5 sm but have
brief drops to IFR under heavier showers. Ceilings will improve
over the western areas late tonight with areas of NW Ohio
breaking out of the clouds after 06z tonight. Eastern areas will
maintain IFR to MVFR ceilings for much of the night. Winds will
be variable and shifting as the area of low pressure moves
across today. Generally winds will becoming northerly this
afternoon and evening 5 to 10 knots.

OUTLOOK...Non-VFR possible Saturday through Monday.

&&

.MARINE...
Still looking for northeast flow to increase to around 15 knots this
morning before shifting to north this afternoon.  North to northwest
flow will continue tonight diminishing slowly. Conditions will
approach small craft levels central and east basins in northerly
flow this afternoon and evening and there may be times where waves
do reach 4 feet but believe conditions will, on balance, remain just
below. Still will be a bumpy day in the nearshore waters in the
north flow.  After tonight however, winds decrease on the lake and
remain mostly 10 to 15 knots or less through Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 8 PM EDT this evening for OHZ003-
     006>013-017>023-027>033-036>038-047.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin/MM
SHORT TERM...TK
LONG TERM...TK
AVIATION...Griffin
MARINE...TK
Hazardous weather outlook, Jun 20, 3:14 AM EDT, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
314 AM EDT Thu Jun 20 2019

OHZ003-006>013-017>023-027>033-036>038-047-210715-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
314 AM EDT Thu Jun 20 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-089-PAZ001>003-210715-
Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie-
Crawford-
314 AM EDT Thu Jun 20 2019

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-210715-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
314 AM EDT Thu Jun 20 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:49 PM EDTSpecial Weather StatementCLEMorrow41 min
Jun 19, 9:03 PM EDTSpecial Weather StatementCLEKnox57 min
Jun 19, 9:23 PM EDTAreal Flood AdvisoryCLEKnox, Morrow6 hr
Jun 20, 5:46 AM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Jun 20, 6:05 AM EDTAreal Flood WarningCLECuyahoga3 hr
Jun 20, 7:09 AM EDTAreal Flood WarningCLEStark30 hr
Jun 20, 1:03 PM EDTAreal Flood WarningCLEHancock, Sandusky, Seneca, Wood9 hr
Jun 20, 1:43 PM EDTAreal Flood WarningCLEErie, Huron, Lorain9 hr
Jun 20, 1:59 PM EDTFlash Flood WarningCLEErie, Huron, Sandusky, Seneca6 hr
Jun 20, 2:35 PM EDTFlash Flood WarningCLECuyahoga, Lorain, Medina, Summit7 hr
Jun 20, 3:11 PM EDTFlash Flood WarningCLEGeauga, Portage7 hr
Jun 20, 3:41 PM EDTBeach Hazards StatementCLECuyahoga, Erie, Lake, Lorain15 hr
Jun 20, 3:41 PM EDTSmall Craft AdvisoryCLE15 hr
Jun 20, 4:06 PM EDTFlash Flood WarningCLEAshland, Lorain, Medina, Summit, Wayne6 hr
Jun 20, 4:23 PM EDTAreal Flood AdvisoryCLETrumbull6 hr
Jun 20, 5:19 PM EDTFlash Flood WarningCLETrumbull5 hr
Jun 20, 5:38 PM EDTAreal Flood WarningCLEMahoning, Stark6 hr
Jun 20, 7:48 PM EDTRiver Flood WarningCLECuyahoga15 hr

Nearby

Areal Flood Warnings in Ohio, 2019Every areal flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.